Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jul 9, 2007, 7:14 PM MDT for 13 counties in North Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 7:14 PM MDT (01:14 UTC)
- Expired
- Jul 10, 2007, 3:20 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 100114 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 814 PM CDT MON JUL 9 2007 ...GUSTY WINDS FOR WESTERN NORTH DAKOTA... .PRESSURE RISES BEHIND A COLD FRONT AND BAND OF THUNDERSTORMS WERE BRINGING GUSTY NORTHWEST WINDS TO EASTERN MONTANA. THESE WINDS WILL SPREAD INTO WESTERN NORTH DAKOTA THIS EVENING AND CONTINUE OVERNIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH CAN BE EXPECTED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-100915- /O.NEW.KBIS.WI.Y.0017.070710T0114Z-070710T1000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 814 PM CDT MON JUL 9 2007 /714 PM MDT MON JUL 9 2007/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT /4 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT /4 AM MDT/ TUESDAY. PRESSURE RISES BEHIND A COLD FRONT AND BAND OF THUNDERSTORMS WERE BRINGING GUSTY NORTHWEST WINDS TO EASTERN MONTANA. THESE WINDS WILL SPREAD INTO WESTERN NORTH DAKOTA THIS EVENING AND CONTINUE OVERNIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
1 follow-up statement
000 WWUS73 KBIS 100920 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE JUL 10 2007 .STRONG LOW PRESSURE SYSTEM ALONG THE NORTH DAKOTA AND MINNESOTA BORDER COUPLED WITH HIGH PRESSURE DEVLOPING IN MONTANA WILL BRING A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS WILL RESULT IN BRISK NORTHWEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS POSSIBLE TO 45 MPH IN THE EAST CENTRAL AREAS OF NORTH DAKOTA TODAY. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS SUBSIDE LATER TODAY. NDZ001-002-009-010-017-018-031>033-040-041-043-044-101030- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-070710T1000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 420 AM CDT TUE JUL 10 2007 /320 AM MDT TUE JUL 10 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH AND WILL DROP TO 10 TO 20 MPH BY AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101730- /O.NEW.KBIS.WI.Y.0018.070710T0920Z-070710T2100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 420 AM CDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 45 MPH WILL OCCUR TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 9, 1:20 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 9, 1:20 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT MON JUL 9 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST PROBLEM TODAY WILL BE CONVECTION THIS AFTERNOON AND TONIGHT. CONVECTION ALREADY GETTING GOING IN EASTERN MONTANA. STRONG SHORTWAVE OVER SOUTHEAST SASKATCHEWAN WILL CONTINUE TO PUSH SOUTHEAST...INCREASING INSTABILITY/LIFT ACROSS THE REGION. AHEAD OF THIS...SURFACE TO 85H SOUTHERLY FLOW WILL INCREASE OVER WESTERN NORTH DAKOTA THIS AFTERNOON. THIS WILL BRING INCREASING MOISTURE TO THE AREA AS WELL. LOOKS LIKE INGREDIENTS ARE COMING TOGETHER FOR A SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING. ALTHOUGH LOW LEVEL MOISTURE WILL BE SOMEWHAT LIMITED...DUE TO THE STRENGTH OF THE MID LEVEL SHORTWAVE...AND THUS...INCREASING LOW LEVEL FLOW...SHEAR WILL BE SUFFICIENT FOR A TORNADIC THREAT LATE THIS AFTERNOON WITH SUPERCELL THUNDERSTORMS. HOWEVER...WIND/HAIL WILL BE THE MAIN THREAT THIS AFTERNOON AND THIS THREAT WILL CONTINUE THIS EVENING...AS SYSTEM TRANSFORMS INTO MORE OF A LINEAR MCS. PREVIOUS GRIDS HAD A PRETTY GOOD HANDLE ON THE SITUATION. DID SOME MINOR ADJUSTMENTS TO EXPAND COVERAGE OF HIGHER POPS FARTHER SOUTH AND WEST. AFTER TONIGHT...WILL SEE A STRONG NORTHWEST FLOW ON TUESDAY. THINKING WE SHOULD STAY BELOW ADVISORY CRITERIA...BUT WINDY AND WILL CARRY ADVISORY ON THE LAKES. TEMPERATURES WILL BE COOLER ON TUESDAY AND WILL REMAIN AT OR BELOW NORMAL THROUGH THE SHORT TERM PERIOD. ONLY CHANCE OF PRECIPITATION AFTER TONIGHT SYSTEM...WILL BE SOME LINGERING PRECIP IN THE EASTERN CWA ON TUESDAY. ALSO ADDED A SLIGHT CHANCE OF PRECIP ON WEDNESDAY AS ANOTHER SHORTWAVE DROPS OVER THE AREA IN NORTHWEST FLOW. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... A SHARP UPPER LEVEL RIDGE OVER THE ROCKIES WILL REMAIN IN PLACE THROUGH THE LONG TERM. SHORT WAVES MOVING DOWN THE PLAINS SIDE OF THE RIDGE WILL ONLY BRUSH THE FORECAST INITIALLY...KEEPING THE CHANCE OF PRECIP LOW AS THE ASSOCIATED SYSTEMS WILL BE MOVING SOUTH LIMITING THE SUPPLY OF LOW LEVEL MOISTURE. WILL PUT A SLIGHT CHANCE OF TSTMS IN SUNDAY NIGHT AND MONDAY...AS THE RIDGE LOOSES SOME OF ITS AMPLITUDE ALLOWING A SHORT WAVE TO MOVE DOWN OVER THE AREA. TEMPERATURES WILL REMAIN WITHIN THE NORMAL RANGE THROUGH THE PERIOD. && .AVIATION...TIMING OF THE SURFACE LOW AND COLD FRONT WILL BE THE PROBLEM FOR AVIATION THIS AFTERNOON. GOOD MOISTURE ADVECTION AND STRONG LIFTING AHEAD OF THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS...SOME SEVERE. CURRENT RADAR INDICATES THUNDERSTORMS ALONG A LINE FROM NORTH OF MILES CITY THROUGH WOLF POINT INTO CANADA MOVING EAST AT ABOUT 25 MPH. THE THUNDERSTORMS WILL MOVE ACROSS EASTERN MONTANA AND NORTH DAKOTA THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL DEVELOP BEHIND THE LOW...WITH LOW STRATUS A POSSIBILITY IN WRAP AROUND MOISTURE...ESPECIALLY IN NORTH CENTRAL AND EASTERN NORTH DAKOTA TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Jul 9, 3:03 AM MDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT MON JUL 9 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 403 AM CDT MON JUL 9 2007 /303 AM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE THUNDERSTORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. RSL
In the hours before
Local storm report, Jul 9, 5:38 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST STANLEY 48.32N 102.39W
07/09/2007 M66 MPH MOUNTRAIL ND TRAINED SPOTTER
&&
CJS/JFLocal storm report, Jul 9, 5:53 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG STANLEY 48.32N 102.39W
07/09/2007 MOUNTRAIL ND TRAINED SPOTTER
SPOTTER REPORTS SEVERAL TREES DOWN IN THE CITY OF
STANLEY...LARGEST APPROXIMATELY 16 INCHES IN DIAMETER.
TWO FLAG POLES BROKEN OFF APPROXIMATELY THREE FEET FROM
THE BASE.
&&
CJS/JFLocal storm report, Jul 9, 5:59 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 15 ENE HAYNES 46.06N 102.18W
07/09/2007 E1.00 INCH ADAMS ND TRAINED SPOTTER
HAIL RANGED FROM PENNY UP TO QUARTER SIZE. LASTED FROM
515 PM MDT UNTIL 530 PM MDT.
&&
CJS/JFLocal storm report, Jul 9, 6:53 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 3 N MAX 47.86N 101.29W
07/09/2007 E80 MPH WARD ND PUBLIC
ESTIMATED WIND GUSTS FROM 70 TO 80 MPH.
&&
CJS/JFLocal storm report, Jul 9, 6:54 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST CARPIO 48.44N 101.71W
07/09/2007 E60 MPH WARD ND PUBLIC
&&
CJS/JFLocal storm report, Jul 9, 6:55 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 SW WHITE SHIELD 47.60N 101.94W
07/09/2007 E1.00 INCH MCLEAN ND PUBLIC
QUARTER SIZE HAIL.
&&
CJS/JFThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:01 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Jul 9, 6:23 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 67 min |
| Jul 9, 6:31 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 44 min |
| Jul 9, 6:51 PM MDT | Tornado Warning | BIS | McHenry | 24 min |
| Jul 9, 7:18 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jul 9, 7:32 PM MDT | Tornado Warning | BIS | Burleigh | 13 min |
| Jul 9, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 67 min |
| Jul 9, 8:29 PM MDT | Tornado Warning | BIS | Emmons | 31 min |
| Jul 10, 3:20 AM MDT | Wind Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 7 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.